Sign in

Showing all posts by "km"

Home  >  Forums  >  Showing all posts by "km"

Posted in How is everyone going? on 26 Apr, 2012 - 10:00 pm

Greetings
So happy to be staying green this year, so far so good.
My best wishes to you all.


Posted in Don't Let The Beast Rule Your Life on 20 Dec, 2011 - 2:25 pm

What great advice and encouragement you all give to each other. I am so happy and relieved to post 'green'. Peter I took your advice and went back to my Neuro... he was fabulous, understanding and thorough, he says he has very few (only 4) CH patients in SA! Have good communication between him and my GP and have a written plan for next time (a long time away i hope and pray)... he has tracked/recorded my episodes and they are always Oct-Dec...how bizarre....feel more in control with such supportive docs....
I wish you all a merry christmas and a safe happy and pain free 2012.
Thanks for the encouragement I receive by reading your messages.
I am so thankful for my beautiful family supporting me through this last episode.
kerri m


Posted in Untitled on 14 Nov, 2011 - 4:36 pm

Thanks for the advice Chris... hopefully the higher dose of verapamil kicks in soon, my hopes are on that.... Only a few more days on prednisolone.... and 2 days CH free again, so it is working. This is the third round, so see how we go, I do hear your warnings about it.... and hopefully this is the last of it.... I have weekly doc appoints booked so at least i feel like I am being well monitored. Trying to stay positive and so very aware that others suffer much much worse....cheers, km


Posted in Untitled on 13 Nov, 2011 - 2:39 pm

You're right Chris, it does seem to be the prednisolone that is working. After stepping it down, yet again this week, bang, the day after I stop it the wretched headache is back! So continuing with pred until the cycle passes.....Luckily not seeing any significant side effects. (Doc assures me that this time frame and short/sharp dose ...as you have used... is safe ...) GP is ringing my nuero Monday which I appreciate. Doc also upped my verapamil to next dose level (240 from 180) so hopefully that starts kicking in.... Am keeping up the no processed foods regardless, can only do me good. Hope you are well and headache free. Kind regards, km


Posted in Untitled on 11 Nov, 2011 - 6:51 pm

Yes Peter keen to get off pred. as quickly as I can and I acknowledge it is not good, just 2 days left on it, it does seem to have interrupted the cycle. I understand what you are saying about diet as a lifestyle and am keen to continue to make changes for lifestyle not to combat one CH cycle!! smile The pred has been a steep declining dose and apart from nausea and neck pain/headache I seem to have been okay with it, no noticeable changes, no weight increase etc. Tomorrow morning will be a week without a CH , please God, and only 3 in total this cycle so very, very hopeful. Best wishes km


Posted in Untitled on 09 Nov, 2011 - 9:24 pm

Ah, had a good week, so very thankful.....it is hard to know what is working though, so guess I am going to keep it all up.
I am setting my alarm early ( 5.30am 'waking up before my headache' as I say to my hubby ??!!!) having steroid, icing my neck, panadol, and getting off to a slow but good start. Haven't eaten one dot of processed food all week, salad, vegies, water, water, water.... how do you know (isolate) what exactly is doing the trick?????... or just keep it all up if it seems to be working???? Either way thankful for a much easier week! Wont post 'green' until off the steroids I guess smile km


Posted in Untitled on 05 Nov, 2011 - 10:01 pm

Thanks Chris. Still working all of this out! Counting my blessings as I read the accounts of others, who are affected much more considerably than I am. All the best, km


Posted in Untitled on 05 Nov, 2011 - 9:28 pm

Thanks Chris. Will wait and see. Do you consider yourself in a 'cycle' when you are still having the shadowing, or just active CHs?
km


Posted in Untitled on 05 Nov, 2011 - 7:34 pm

Just discovered members diaries, oh my goodness! My heart just breaks reading......
How long do 'cycles' usually last for? If my last one was 3 weeks, (a couple of years ago) is that a guide?....does that mean this one will be? Seems I'm not the only one afraid to go to sleep. I am managing the attacks with cold packs/showers, imigrin and riding it out, but how apart from prednisolone can I break this cycle and stop this shadowing??? Am learning so much but still feel at a loss..... kerri m


Posted in Untitled on 05 Nov, 2011 - 9:59 am

Thanks Peter. Today was my last morning on pred (down to 1/2 tab) and woke with terrible terrible head pain. Each time it is so unbelievable, I just can't actually believe you can hurt that much and come through it. Thank God for the imigran but it does take time and leaves me utterly exhausted. Does this mean the pred is not working?? I had 6 clear days...... Doc said if I get another one, just start back on high dose of pred.... Thinking of going back to neuro? We will read everything on food and fructose corn syrup, thanks for that advice. I don't each much processed food, but will go entirely raw/unprocessed if need be. This bout nausea is very bad so not eating much anyway. Reading all these posts is such a support. Thank you all for sharing. kerri


Posted in Untitled on 03 Nov, 2011 - 10:30 pm

Thanks Chris, sorry to whinge, u are so right, a million times better than the alternative, just tough going and with a young family, but I am very thankful for a supportive husband and the info we have gained from this site. 2 days left on pred and hoping, hoping, hoping like heck they don't return.....Have been reading about excluding sugars etc... have you have any success with dietary changes???.... I have had no hayfever during this episode (usually suffer moderately and take anti histamine daily during spring....) how weird. cheers, kerri m


Posted in Untitled on 03 Nov, 2011 - 9:23 pm

Does anyone suffer from neck stiffness and pain deep inside behind the ear during the 'shadowing'? How do you manage this??? It is all on the side that my CH occurs. I used to think this precipitated my headaches, but neuro suggested other way around. I am so very thankful to be CH free for 5 days, but the pressure of shadowing is tiring, and fear it is building for another CH.
.... disheartened, km


Posted in Understanding this headache on 02 Nov, 2011 - 8:05 pm

Thank you so much for that advice Chris, Yes I have the constant shadowing, but that is totally bearable in comparison. I have made a pre-emptive doctor appointment for the last day of pred. just in case, but very hopeful as each day passes and I don't have another headache. It is so good to hear how you guys manage this. Chris, do you get referrals to go back to neurologist when you have new episode, or stick with reliable GP? This is only my 2nd bout (diagnosed few years ago after last bout) so not sure. Have started a diary to track ! km

Bellie so sorry to hear you are suffering, my thoughts/prayers are with you.


Posted in Understanding this headache on 01 Nov, 2011 - 5:48 pm

Thanks for your post Peter. I have been 3 days without CH, yay! Only a pressure feeling behind my eye (is that what is meant by shadowing???) and no noticeable prednisolone effects, apart from a bit of nausea..... never used it before though, only the sumitriptan nasal spray on onset. The prednisolone is only for 8 days and then stops, so I just hope and pray they don't come back.... A new GP has started at our clinic who seems quite informed, so just see how we go... I feel scared that what works for one bout doesn't work for the next! km


Posted in Understanding this headache on 30 Oct, 2011 - 10:49 am

Thanks again, will keep reading and trying to learn more. Cheers, km.


Posted in Understanding this headache on 30 Oct, 2011 - 6:20 am

Thank you so much for your reply Chris it is so reassuring to hear how others are managing this hideous thing, I feel less alone in it. I acknowledge you have no medical training. I have learned a great deal from this website. May I ask you a question about imigran/sumitriptan, if you use it? My nuero said take it at the first onset of CH. I wake with heavy 'shadowing' (hadn't head that expression before this site) or a pressure/pain that preceeds the agony... do others take it as soon as they wake with some pain, or wait for the CH to really kick in? Does that make sense? Also, having had a new episode, does that mean my 180SR verapamil is 'no longer working for me'.... or do episodes just 'break through' from time to time? I suffer from bad hayfever, it had been interesting to read how that may interplay with CH also. Grateful for your time, kind regards, km


Posted in Understanding this headache on 29 Oct, 2011 - 4:10 pm

hi chris
prednisolone 25 mg.
two tab first day,
stepping down by half tab each day (for 4 days in total)
I haven't used them previously... hopeful it will break the cycle??
km


Posted in Understanding this headache on 29 Oct, 2011 - 4:02 pm

I am having my second Cluster of 'headaches'! So pleased to find this site. My first cluster was 2 years ago (diagnosed by Nuero) and after all this time I thought it was behind me.... I am on 180mg verapamil and use Sumptriptan at onset .... I would be so pleased to receive any advice. Doc has just put me on steriod to try and 'break' this episode...